It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • minocycline side effects

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-13-2003, 01:11 PM   #1
    pimentel88
    Newbie
     
    pimentel88's Avatar
     
    Join Date: Nov 2003
    Location: Hemet,CA
    Posts: 3
    pimentel88 HB User
    minocycline side effects

    Hi! I have recently stopped taking minocycline (about 2 days ago) because it was causing a large discoloration on my lower lip. I was wondering if anybody knew how long these side effects will last, and if there is anything to speed up the process of normal lip pigmentation.

     
    Sponsors Lightbulb
       
    Old 12-13-2003, 07:22 PM   #2
    John.
    Junior Member
     
    John.'s Avatar
     
    Join Date: Dec 2003
    Posts: 17
    John. HB User
    Smile Re: minocycline side effects

    I've used it for over a month and haven't had any side-effects or an initial break-out

     
    Old 12-13-2003, 07:41 PM   #3
    GJ777
    Senior Member
    (male)
     
    GJ777's Avatar
     
    Join Date: Dec 2003
    Posts: 161
    GJ777 HB User
    Re: minocycline side effects

    What color is the discoloration?

    I haven't heard of that before.

    The only side effect I got was stomach cramps and gas if I didn't drink enough water while taking it.

    Supposedly it causes dizziness in some people but I've never had that.

     
    Old 12-13-2003, 08:08 PM   #4
    horsies
    Member
    (male)
     
    horsies's Avatar
     
    Join Date: Nov 2003
    Location: centennial, colorado, usa
    Posts: 71
    horsies HB User
    Re: minocycline side effects

    Quote:
    Originally Posted by pimentel88
    Hi! I have recently stopped taking minocycline (about 2 days ago) because it was causing a large discoloration on my lower lip. I was wondering if anybody knew how long these side effects will last, and if there is anything to speed up the process of normal lip pigmentation.
    I was on minocycline but had to stop because it caused me to have virtigo symptoms- ( dizzyness, off balance, headheachs ect ) I read in the online dermatology journal that taking vitimin C help to prevent discoloration in people taking minocycline- this happenes because the drug turns purple in the the blood- It said it helps to prevent it I'm not sure if it will speed up the process.

     
    Old 12-13-2003, 08:52 PM   #5
    Alexandra789456
    Senior Member
     
    Alexandra789456's Avatar
     
    Join Date: Apr 2002
    Location: Burnaby, BC, Canada
    Posts: 159
    Alexandra789456 HB User
    Re: minocycline side effects

    My legs started to get these blue bruiselike discolorations, years later, they're still here but they're fading out. Oh, and you'll break out a great deal in weird places (forehead for example) once you go off of it.. good luck.

     
    Old 12-13-2003, 09:21 PM   #6
    ace_chick01
    Senior Member
     
    ace_chick01's Avatar
     
    Join Date: Oct 2003
    Location: Sydney, Australia
    Posts: 110
    ace_chick01 HB User
    Re: minocycline side effects

    That's a strange side effect. I used it for about a year and had no side effects. Sorry, can't help you! But you probably should go on something else.

     
    Old 12-13-2003, 09:22 PM   #7
    rippey
    Junior Member
     
    rippey's Avatar
     
    Join Date: Dec 2003
    Posts: 35
    rippey HB User
    Re: minocycline side effects

    Quote:
    Originally Posted by Alexandra789456
    My legs started to get these blue bruiselike discolorations, years later, they're still here but they're fading out. Oh, and you'll break out a great deal in weird places (forehead for example) once you go off of it.. good luck.
    Alexandra, have your "wierd" breakouts subsided, or have they stuck around after you went off the minocycline?

     
    Old 12-13-2003, 10:45 PM   #8
    Alexandra789456
    Senior Member
     
    Alexandra789456's Avatar
     
    Join Date: Apr 2002
    Location: Burnaby, BC, Canada
    Posts: 159
    Alexandra789456 HB User
    Re: minocycline side effects

    Quote:
    Originally Posted by rippey
    Alexandra, have your "wierd" breakouts subsided, or have they stuck around after you went off the minocycline?
    Well I actually went off of it last Christmas.. and my face was so oily, in all the pics the light's reflecting off of my face it's terrible. And, I broke out on my forehead like crazy and my cheeks too.. I had to go on Accutane to counteract the side effect of going off of Mino. So, Accutane cleared me up, I took it from March-Aug.. but I'm breaking out only in 1 place now and I think it's just the Accutane working.. as I'm totally clear now except for one small "area" (like ths size of a dime) on my cheek whatever that means!! ANyway, eat lots of carrots, avoid milk, go on accutane, and attack any zits you get immediately. That's my regimen. ANd, AVOID Mino!!!! At all costs.

     
    Old 12-14-2003, 08:25 AM   #9
    Amoira
    Junior Member
     
    Amoira's Avatar
     
    Join Date: Dec 2003
    Posts: 32
    Amoira HB User
    Re: minocycline side effects

    I only took mino for 1 week and I have the worst yeast infection I have ever had. I have taken 2 of the prescription oral doses and 2 of the monistat from the drug store and still feel it. This is bad and expensive. Be careful and consider topical antibiotics, though I am a little conserned that topicals might effect yeast too. I asked on the board and nobody responded

     
    Old 12-14-2003, 09:19 AM   #10
    rippey
    Junior Member
     
    rippey's Avatar
     
    Join Date: Dec 2003
    Posts: 35
    rippey HB User
    Re: minocycline side effects

    Quote:
    Originally Posted by Alexandra789456
    Well I actually went off of it last Christmas.. and my face was so oily, in all the pics the light's reflecting off of my face it's terrible.
    That's exactly what I had when trying to stop mino. The oilyness was unbelievable. I'm not sure if it stops shortly after, or why it even happens, but I went back on a low dose (50mg/day) and things went back to normal.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Side effects I got from taking minocycline! Kwok Wui Tang Acne 1 05-10-2010 07:41 PM
    Minocycline hurry up this sux.... mightbaal Acne 5 03-11-2005 07:28 PM
    Has anyone else tried minocycline & clindamycin ellie40 Acne 2 08-24-2004 03:28 PM
    Minocycline effects.... zxc_zxc Acne 1 03-19-2004 12:42 PM
    acne medication: minocycline sevenissick Acne 7 02-01-2004 03:23 PM
    Minocycline & Oil Production rippey Acne 5 01-08-2004 05:39 PM
    side effects I got from taking minocycline Kwok Acne 2 09-28-2003 07:53 PM
    Experiences after stopping Minocycline??? CraigJ Acne 4 09-24-2003 07:49 PM
    Side effects I got from taking minocycline Kwok Wui Tang Acne 1 02-04-2003 09:17 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:48 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!